Alert archive / Iowa / River Flood Warnings in 2014

River Flood Warning 42, NWS Des Moines, IA

September 1, 2014Polk County, Iowa

NWS Des Moines, IA issued this river flood warning at Sep 1, 2014, 11:11 AM CDT for Polk County, Iowa. It took effect at Sep 1, 2014, 7:00 PM CDT. It was in force for 58 hr.

The area

The outline as issued.

The facts

Issued
Sep 1, 2014, 11:11 AM CDT (16:11 UTC)
In effect from
Sep 1, 2014, 7:00 PM CDT
Expired
Sep 4, 2014, 4:59 AM CDT
In force
58 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
Minor

County Polk County, IA

The radar

The Des Moines radar (KDMX), 28 km from the middle of the area, began a volume at 16:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Des Moines River at Des Moines SE 6th St (DESI4). The gauge peaked at 23.04 ft at Sep 2, 2014, 5:00 AM CDT.

actionminormoderate15202509/0109/0209/0309/0409/05
Action stage
20 ft
Minor stage
24 ft
Moderate stage
26 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05485500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

025 
WGUS43 KDMX 011611
FLWDMX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1111 AM CDT MON SEP 1 2014

...THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FLOOD 
WARNING FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA...DES 
MOINES RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...POLK
  
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DO NOT DROWN.

MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES 
IS AVAILABLE ON THE WEB AT...  WWW.WEATHER.GOV/DESMOINES. IN THE 
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND 
LAKES LINK IN THE HYDROLOGY SECTION.

&&

IAC153-021611-
/O.NEW.KDMX.FL.W.0042.140902T0000Z-140904T0959Z/
/DESI4.1.ER.140902T0000Z.140902T0600Z.140903T0959Z.NO/
1111 AM CDT MON SEP 1 2014

...FLOOD WARNING IN EFFECT UNTIL EARLY WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLOOD WARNING FOR
  THE DES MOINES RIVER AT DES MOINES SE 6TH ST...OR FROM BELOW THE 
  CENTER STREET DAM...TO RUNNELLS.
* UNTIL EARLY WEDNESDAY MORNING.
* AT 10:00 AM MONDAY THE STAGE WAS 19.3 FEET...OR 4.7 FEET BELOW 
  FLOOD STAGE.
* FLOOD STAGE IS 24.0 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE TO FLOOD STAGE THIS EVENING. CONTINUE RISING TO 
  24.7 FEET...OR 0.7 FEET ABOVE FLOOD STAGE...AFTER MIDNIGHT 
  TONIGHT. GO BELOW FLOOD STAGE EARLY WEDNESDAY MORNING.
* IMPACT...AT  24.5 FEET...DEANS LAKE IS CLOSED.

&&

LAT...LON 4159 9356 4152 9333 4145 9333 4154 9356
      4159 9366 4159 9356             

$$
4 follow-up statements
793 
WGUS83 KDMX 012116
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
416 PM CDT MON SEP 1 2014

...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING 
RIVERS IN IOWA...DES MOINES RIVER...RACCOON RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...POLK
  
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DO NOT DROWN.

MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES 
IS AVAILABLE ON THE WEB AT...  WWW.WEATHER.GOV/DESMOINES. IN THE 
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND 
LAKES LINK IN THE HYDROLOGY SECTION.

&&

IAC153-022116-
/O.CON.KDMX.FL.W.0042.140902T0000Z-140904T0959Z/
/DESI4.1.ER.140902T0000Z.140902T0600Z.140903T0959Z.NO/
416 PM CDT MON SEP 1 2014

...FLOOD WARNING REMAINS IN EFFECT UNTIL EARLY WEDNESDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER AT DES MOINES SE 6TH ST...OR FROM BELOW THE 
  CENTER STREET DAM...TO RUNNELLS.
* UNTIL EARLY WEDNESDAY MORNING.
* AT  3:00 PM MONDAY THE STAGE WAS 21.5 FEET...OR 2.5 FEET BELOW 
  FLOOD STAGE.
* FLOOD STAGE IS 24.0 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE TO FLOOD STAGE THIS EVENING. CONTINUE RISING TO 
  24.7 FEET...OR 0.7 FEET ABOVE FLOOD STAGE...AFTER MIDNIGHT 
  TONIGHT. GO BELOW FLOOD STAGE EARLY WEDNESDAY MORNING.
* IMPACT...AT  24.5 FEET...DEANS LAKE IS CLOSED.

&&

LAT...LON 4159 9356 4152 9333 4145 9333 4154 9356
      4159 9366 4159 9356             

$$

IAC153-022115-
/O.CON.KDMX.FL.W.0041.000000T0000Z-140905T1048Z/
/DEMI4.1.ER.140901T1644Z.140902T0600Z.140904T1048Z.NO/
416 PM CDT MON SEP 1 2014

...FLOOD WARNING REMAINS IN EFFECT UNTIL THURSDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE RACCOON RIVER AT DES MOINES FLEUR DR...OR FROM WALNUT CREEK...
  TO THE DES MOINES RIVER.
* UNTIL THURSDAY MORNING.
* AT  2:45 PM MONDAY THE STAGE WAS 12.9 FEET...OR 0.9 FEET ABOVE 
  FLOOD STAGE.
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 15.0 FEET...OR 3.0 FEET ABOVE FLOOD STAGE...
  AFTER MIDNIGHT TONIGHT. GO BELOW FLOOD STAGE THURSDAY MORNING.
* IMPACT...AT  13.5 FEET...WATER AFFECTS THE LOW AREAS OF WATER WORKS
  PARK.

&&

LAT...LON 4157 9361 4156 9368 4158 9367 4159 9362
      4157 9361                       

$$
287 
WGUS83 KDMX 020208
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
908 PM CDT MON SEP 1 2014

...THE FLOOD WARNING HAS BEEN EXTENDED FOR ALL OR PORTIONS OF THE 
FOLLOWING RIVERS IN IOWA...DES MOINES RIVER...RACCOON RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...POLK
  
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DO NOT DROWN.

MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES 
IS AVAILABLE ON THE WEB AT...WWW.WEATHER.GOV/DESMOINES. IN THE 
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND 
LAKES LINK IN THE HYDROLOGY SECTION.

&&

IAC153-030208-
/O.EXT.KDMX.FL.W.0042.000000T0000Z-140903T1930Z/
/DESI4.1.ER.140902T0900Z.140902T1200Z.140902T1930Z.NO/
908 PM CDT MON SEP 1 2014

...FLOOD WARNING NOW IN EFFECT UNTIL TUESDAY AFTERNOON...

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER AT DES MOINES SE 6TH ST...OR FROM BELOW THE 
  CENTER STREET DAM...TO RUNNELLS.
* UNTIL TUESDAY AFTERNOON.
* AT  8:00 PM MONDAY THE STAGE WAS 22.6 FEET...OR 1.4 FEET BELOW 
  FLOOD STAGE.
* FLOOD STAGE IS 24.0 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE TO FLOOD STAGE EARLY TUESDAY MORNING. CONTINUE 
  RISING TO 24.2 FEET...OR 0.2 FEET ABOVE FLOOD STAGE...TUESDAY 
  MORNING. GO BELOW FLOOD STAGE TUESDAY AFTERNOON.
* IMPACT...AT  24.0 FEET...THE BIKE TRAIL IS CLOSED EAST OF WATER 
  STREET.

&&

LAT...LON 4159 9356 4152 9333 4145 9333 4154 9356
      4159 9366 4159 9356             

$$

IAC153-030208-
/O.EXT.KDMX.FL.W.0041.000000T0000Z-140905T0651Z/
/DEMI4.1.ER.140901T1644Z.140902T1200Z.140904T0651Z.NO/
908 PM CDT MON SEP 1 2014

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY THURSDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE RACCOON RIVER AT DES MOINES FLEUR DR...OR FROM WALNUT CREEK...
  TO THE DES MOINES RIVER.
* UNTIL EARLY THURSDAY MORNING.
* AT  7:45 PM MONDAY THE STAGE WAS 13.9 FEET...OR 1.9 FEET ABOVE 
  FLOOD STAGE.
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 14.6 FEET...OR 2.6 FEET ABOVE FLOOD STAGE...
  TUESDAY MORNING. GO BELOW FLOOD STAGE EARLY THURSDAY MORNING.
* IMPACT...AT  13.5 FEET...WATER AFFECTS THE LOW AREAS OF WATER WORKS
  PARK.

&&

LAT...LON 4157 9361 4156 9368 4158 9367 4159 9362
      4157 9361                       

$$
315 
WGUS83 KDMX 020928
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
428 AM CDT TUE SEP 2 2014

...THE FLOOD WARNING HAS BEEN EXTENDED FOR ALL OR PORTIONS OF THE 
FOLLOWING RIVERS IN IOWA...DES MOINES RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...POLK
  
...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING 
RIVERS IN IOWA...RACCOON RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...POLK
  
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DO NOT DROWN.

MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES 
IS AVAILABLE ON THE WEB AT...  WWW.WEATHER.GOV/DESMOINES. IN THE 
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND 
LAKES LINK IN THE HYDROLOGY SECTION.

&&

IAC153-030928-
/O.EXT.KDMX.FL.W.0042.000000T0000Z-140904T0512Z/
/DESI4.1.ER.140902T1600Z.140902T1800Z.140903T0512Z.NO/
428 AM CDT TUE SEP 2 2014

...FLOOD WARNING NOW IN EFFECT UNTIL AFTER MIDNIGHT TONIGHT...

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER AT DES MOINES SE 6TH ST...OR FROM BELOW THE 
  CENTER STREET DAM...TO RUNNELLS.
* UNTIL AFTER MIDNIGHT TONIGHT.
* AT 3:00 AM TUESDAY THE STAGE WAS 23.2 FEET...OR 0.8 FEET BELOW 
  FLOOD STAGE.
* FLOOD STAGE IS 24.0 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE TO FLOOD STAGE MIDDAY TODAY. CONTINUE RISING TO 
  24.1 FEET...OR 0.2 FEET ABOVE FLOOD STAGE...THIS AFTERNOON. GO 
  BELOW FLOOD STAGE AFTER MIDNIGHT TONIGHT.
* IMPACT...AT 24.0 FEET...THE BIKE TRAIL IS CLOSED EAST OF WATER 
  STREET.

&&

LAT...LON 4159 9356 4152 9333 4145 9333 4154 9356
      4159 9366 4159 9356             

$$

IAC153-030928-
/O.CON.KDMX.FL.W.0041.000000T0000Z-140905T0651Z/
/DEMI4.1.ER.140901T1644Z.140902T1200Z.140904T0651Z.NO/
428 AM CDT TUE SEP 2 2014

...FLOOD WARNING REMAINS IN EFFECT UNTIL EARLY THURSDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE RACCOON RIVER AT DES MOINES FLEUR DR...OR FROM WALNUT CREEK...
  TO THE DES MOINES RIVER.
* UNTIL EARLY THURSDAY MORNING.
* AT 2:45 AM TUESDAY THE STAGE WAS 14.2 FEET...OR 2.2 FEET ABOVE 
  FLOOD STAGE.
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 14.3 FEET...OR 2.3 FEET ABOVE FLOOD STAGE...THIS
  MORNING. GO BELOW FLOOD STAGE EARLY THURSDAY MORNING.
* IMPACT...AT  13.5 FEET...WATER AFFECTS THE LOW AREAS OF WATER WORKS
  PARK.

&&

LAT...LON 4157 9361 4156 9368 4158 9367 4159 9362
      4157 9361                       

$$
289 
WGUS83 KDMX 021535
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1035 AM CDT TUE SEP 2 2014

...THE FLOOD WARNING HAS BEEN CANCELLED FOR ALL OR PORTIONS OF THE 
FOLLOWING RIVERS IN IOWA...DES MOINES RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...POLK
  
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DO NOT DROWN.

MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES 
IS AVAILABLE ON THE WEB AT...  WWW.WEATHER.GOV/DESMOINES. IN THE 
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND 
LAKES LINK IN THE HYDROLOGY SECTION.

&&

IAC153-021605-
/O.CAN.KDMX.FL.W.0042.000000T0000Z-140904T0512Z/
/DESI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1035 AM CDT TUE SEP 2 2014

...FLOOD WARNING IS CANCELLED...

THE FLOOD WARNING IS CANCELLED FOR
  THE DES MOINES RIVER AT DES MOINES SE 6TH ST...OR FROM BELOW THE 
  CENTER STREET DAM...TO RUNNELLS.
* AT 10:00 AM TUESDAY THE STAGE WAS 23.0 FEET...OR 1.0 FEET BELOW 
  FLOOD STAGE.
* FORECAST...CRESTED BELOW FLOOD STAGE AT 23.3 FEET. FALL TO 21.5 
  FEET WEDNESDAY MORNING.
* IMPACT...AT  22.7 FEET...LEVEE CLOSURES OCCUR AT SOUTHEAST 15TH 
  STREET.

&&

LAT...LON 4159 9356 4152 9333 4145 9333 4154 9356
      4159 9366 4159 9356             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Sep 1, 6:48 AM CDT, 4 hours 23 minutes earlier.

Area forecast discussion, Sep 1, 6:48 AM CDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
648 AM CDT MON SEP 1 2014

.SYNOPSIS...
ISSUED AT 317 AM CDT MON SEP 1 2014

COLD FRONT MOVING ACROSS IA WILL PASS TO THE SOUTHEAST TONIGHT
WITH HIGH PRESSURE BUILDING IN BEHIND IT. THE NEXT FRONTAL SYSTEM
WILL MOVE THROUGH THE UPPER MIDWEST ABOUT FRIDAY.

&&

.SHORT TERM /TODAY/...
ISSUED AT 317 AM CDT MON SEP 1 2014

CURRENTLY THERE IS CONVECTION RE-FIRING ALONG THE HIGHWAY 20
CORRIDOR IN AN AXIS OF WARM ADVECTION AHEAD OF THE COLD FRONT THAT
IS SITUATED ACROSS THE FAR NORTHWESTERN CORNER OF IOWA.  THE SLOW
MOVING FRONTAL BOUNDARY WILL SHIFT ACROSS CENTRAL IOWA TODAY.  THE
NORTHERN PORTION OF THE FRONT WILL ACCELERATE FASTER THAN THE TAIL
END AIDED BY A SHORTWAVE MOVING INTO WISCONSIN.  THE FRONT WILL LAY
OUT ACROSS THE EAST AND SOUTH EAST AND AT 18Z SHOULD BE FROM ROUGHLY
NORTHEAST WISCONSIN SOUTHWEST TO WATERLOO THEN TO LAMONI.  AT THE
END OF THE FORECAST PERIOD THE FRONT WILL BE ENTERING MICHIGAN TO
THE NORTH THEN EXTENDING BACK TO AROUND OTTUMWA.  THERE IS DECENT
CONVERGENCE ALONG THE FRONT AND PRETTY IMPRESSIVE FORCING AS WELL.

CURRENTLY THERE IS EXPANSIVE CLOUD COVER ACROSS IOWA BUT SOUTH OF
HIGHWAY 20 IT IS MAINLY MID AND HIGH LEVEL CLOUD COVER.  ONCE THE
SUN COMES UP I WOULD EXPECT ENOUGH HEATING TO DESTABILIZE THE
ATMOSPHERE AHEAD OF THE FRONT AND STORMS TO FIRE ACROSS THE EAST AND
SOUTHEAST.  SHEAR IS ENOUGH FOR STRONG UPDRAFTS AND SOME STORMS WILL
BE CAPABLE OF LARGE HAIL AND ESPECIALLY DAMAGING WIND.  BY 00Z THE
THREAT WILL BE CONFINED TO THE FAR SOUTHEAST AT MOST.  I HAVE
TRENDED POPS DOWN FROM NW TO SE THROUGH THE AFTERNOON HOURS.  AS FOR
TEMPS...HIGHS WILL BE IN THE MID 70S BEHIND THE FRONT WITH LOWER TO
MID 80S AHEAD OF IT.  THE SPEED OF THE FRONT BEING AS SLOW AS IT IS
IT IS HARD TO SAY HOW MUCH OF THE CWA WILL BE IN THE 80S BUT FOR NOW
I HAVE THE SOUTHERN THIRD OR SO OF IOWA AROUND 80.

.LONG TERM /TONIGHT THROUGH SUNDAY/...
ISSUED AT 317 AM CDT MON SEP 1 2014

HIGH PRESSURE WILL BRING DRIER AIR INTO THE REGION TONIGHT AND
TUE...THOUGH NOT SIGNIFICANTLY COOLER AS THE AIRMASS IS PACIFIC IN
NATURE. AS THE HIGH MOVES OFF TO THE EAST EXPECT TO SEE SOME WAA
THUNDERSTORMS DEVELOP ON THE BACK SIDE.

RISING HEIGHTS WILL BE IN PLACE ACROSS THE CENTRAL U.S. FOR MID
WEEK WITH THE WARMEST DAY LIKELY TO BE THU WITH UPPER 80S TO LOWER
90S ACROSS THE CWA ALONG WITH DEW POINTS IN THE 70S.

THE NEXT COLD FRONT WILL MOVE THROUGH LATE NIGHT WEEK WITH ANOTHER ROUND
OF THUNDERSTORMS. THE UPPER FLOW BUCKLES MORE WITH THIS FEATURE
AND THAT WILL LIKELY BRING DOWN COOLER AIR THAN THE PAST FEW
FRONTS HAVE, DROPPING HIGHS INTO THE 70S...EVEN A FEW UPPER
60S...OVER THE WEEKEND. IN THE LONGER TERM...DO NOT EXPECT TO SEE
A STRONG COOLING FOR A WHILE...AT LEAST UNTIL AFTER THE BERMUDA
HIGH BACKS OFF WITH THE APPROACHING LONG WAVE TROUGH TOWARD THE
MIDDLE OF NEXT WEEK.

&&

.AVIATION...01/12Z
ISSUED AT 0648 AM CDT MON SEP 1 2014

COLD FRONT SLOWLY PUSHING INTO NW IA WILL MOVE ACROSS ERN TAF
LOCATIONS THIS AFTN.  LOW CLOUDS WILL LINGER A BIT LONGER THIS
MORNING BUT STILL EXPECT VFR COND THIS AFTN.  TSRA WILL DEVELOP
AHEAD OF FRONT BUT COVERAGE SHOULD ONLY BE ISOLD TO WDLY SCT SO JUST
PUT VCSH IN TAFS FOR NOW.  SFC WND WITH BECOME NWLY AROUND 10 KTS.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...MS SEP 14
SHORT TERM...FAB
LONG TERM...MS SEP 14
AVIATION...FAB
Hazardous weather outlook, Sep 1, 4:46 AM CDT, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
446 AM CDT MON SEP 1 2014

IAZ004>007-015>017-023>026-033>037-044>049-057>059-061-070>072-
081>083-092-093-021100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON-
HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-AUDUBON-
GUTHRIE-DALLAS-JASPER-CASS-ADAIR-MADISON-ADAMS-UNION-CLARKE-
TAYLOR-RINGGOLD-
446 AM CDT MON SEP 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE EXPECTED TO DEVELOP THURSDAY NIGHT AND CONTINUE
INTO FRIDAY NIGHT. SOME OF THE STORMS MAY SEVERE THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THURSDAY NIGHT.

IAZ060-073-021100-
POLK-WARREN-
446 AM CDT MON SEP 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

A FLOOD WARNING IS IN EFFECT FOR PARTS OF THE AREA. PLEASE REFER
TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE EXPECTED TO DEVELOP THURSDAY NIGHT AND CONTINUE
INTO FRIDAY NIGHT. SOME OF THE STORMS MAY SEVERE THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THURSDAY NIGHT.

IAZ027-028-038-039-050-062-074-075-084>086-094>097-021100-
BUTLER-BREMER-GRUNDY-BLACK HAWK-TAMA-POWESHIEK-MARION-MAHASKA-
LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS-
446 AM CDT MON SEP 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL GRADUALLY END FROM WEST TO EAST BY
THIS EVENING. AN ISOLATED STORM MAY PRODUCE PENNY TO QUARTER SIZE
HAIL AND WIND GUSTS TO 60 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE EXPECTED TO DEVELOP THURSDAY NIGHT AND CONTINUE
INTO FRIDAY NIGHT. SOME OF THE STORMS MAY SEVERE THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THURSDAY NIGHT.

In the hours before

Local storm report, Sep 1, 10:38 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1038 AM CDT MON SEP 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       NEVADA                  42.02N 93.45W
09/01/2014  M2.26 INCH       STORY              IA   COCORAHS

            2.26 INCHES OF RAIN. RECEIVED VIA SOCIAL MEDIA. NORTHWEST
            SIDE OF NEVADA.

&&

BF
Local storm report, Sep 1, 10:39 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1039 AM CDT MON SEP 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       MARSHALLTOWN            42.04N 92.91W
09/01/2014  M2.40 INCH       MARSHALL           IA   COCORAHS

            2.40 INCHES OF RAIN NEAR THE VETERANS HOME IN
            MARSHALLTOWN. RECEIVED VIA SOCIAL MEDIA.

&&

BF
Local storm report, Sep 1, 10:47 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1047 AM CDT MON SEP 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       SLATER                  41.88N 93.68W
09/01/2014  E2.50 INCH       STORY              IA   PUBLIC

            2.50 INCHES OF RAIN. RECEIVED VIA SOCIAL MEDIA.

&&

BF
Local storm report, Sep 1, 10:48 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1048 AM CDT MON SEP 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       DALLAS CENTER           41.68N 93.98W
09/01/2014  E2.00 INCH       DALLAS             IA   PUBLIC

            2.00 INCHES OF RAIN. RECEIVED VIA SOCIAL MEDIA.

&&

BF
Local storm report, Sep 1, 10:50 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
1050 AM CDT MON SEP 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       DES MOINES              41.58N 93.62W
09/01/2014  M1.85 INCH       POLK               IA   OFFICIAL NWS OBS

            1.85 INCHES AT DES MOINES AIRPORT.

&&

BF
Local storm report, Sep 1, 10:54 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
1054 AM CDT MON SEP 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       DES MOINES              41.58N 93.62W
09/01/2014  M1.85 INCH       POLK               IA   OFFICIAL NWS OBS

            1.85 INCHES AT DES MOINES AIRPORT.

0700 AM     HEAVY RAIN       ROCKWELL CITY           42.40N 94.63W
09/01/2014  M2.13 INCH       CALHOUN            IA   CO-OP OBSERVER

            2.13 INCHES

0700 AM     HEAVY RAIN       5 SE AMES               41.97N 93.56W
09/01/2014  M2.43 INCH       STORY              IA   CO-OP OBSERVER

            2.43 INCHES

0700 AM     HEAVY RAIN       MARSHALLTOWN            42.04N 92.91W
09/01/2014  M2.31 INCH       MARSHALL           IA   CO-OP OBSERVER

            2.31 INCHES.

0700 AM     HEAVY RAIN       W POLK CITY             41.77N 93.72W
09/01/2014  E2.24 INCH       POLK               IA   COCORAHS

            2.24 INCHES OF RAIN.

0700 AM     HEAVY RAIN       ELDORA                  42.36N 93.10W
09/01/2014  M2.10 INCH       HARDIN             IA   COCORAHS

            2.10 INCHES OF RAIN. RECEIVED VIA SOCIAL MEDIA.

0700 AM     HEAVY RAIN       MARSHALLTOWN            42.04N 92.91W
09/01/2014  M2.40 INCH       MARSHALL           IA   COCORAHS

            2.40 INCHES OF RAIN NEAR THE VETERANS HOME IN
            MARSHALLTOWN. RECEIVED VIA SOCIAL MEDIA.

0700 AM     HEAVY RAIN       BAGLEY                  41.85N 94.43W
09/01/2014  E2.15 INCH       GUTHRIE            IA   COCORAHS

            2.15 INCHES OF RAIN.

0700 AM     HEAVY RAIN       1 NE AMES               42.03N 93.61W
09/01/2014  E2.22 INCH       STORY              IA   COCORAHS

            2.22 INCHES OF RAIN.

0700 AM     HEAVY RAIN       2 NNW AMES              42.05N 93.64W
09/01/2014  E2.23 INCH       STORY              IA   COCORAHS

            2.23 INCHES OF RAIN.

0700 AM     HEAVY RAIN       AMES                    42.02N 93.63W
09/01/2014  M2.31 INCH       STORY              IA   NWS EMPLOYEE

            2.31 INCHES

0700 AM     HEAVY RAIN       NW NEVADA               42.02N 93.45W
09/01/2014  E2.26 INCH       STORY              IA   COCORAHS

            2.26 INCHES OF RAIN.

0700 AM     HEAVY RAIN       MADRID                  41.88N 93.82W
09/01/2014  E2.36 INCH       BOONE              IA   COCORAHS

            2.36 INCHES OF RAIN.

0700 AM     HEAVY RAIN       SCHLESWIG               42.16N 95.43W
09/01/2014  E3.06 INCH       CRAWFORD           IA   COCORAHS

            3.06 INCHES OF RAINFALL

0700 AM     HEAVY RAIN       ENE AMES                42.02N 93.63W
09/01/2014  E2.57 INCH       STORY              IA   COCORAHS

            2.57 INCHES OF RAIN.

0700 AM     HEAVY RAIN       4 ENE DALLAS CENTER     41.71N 93.91W
09/01/2014  E2.62 INCH       DALLAS             IA   COCORAHS

            2.62 INCHES OF RAIN.

0800 AM     HEAVY RAIN       DALLAS CENTER           41.68N 93.98W
09/01/2014  E2.00 INCH       DALLAS             IA   PUBLIC

            2.00 INCHES OF RAIN. RECEIVED VIA SOCIAL MEDIA.

0800 AM     HEAVY RAIN       SLATER                  41.88N 93.68W
09/01/2014  E2.50 INCH       STORY              IA   PUBLIC

            2.50 INCHES OF RAIN. RECEIVED VIA SOCIAL MEDIA.

0800 AM     HEAVY RAIN       MARSHALLTOWN            42.04N 92.91W
09/01/2014  E2.40 INCH       MARSHALL           IA   PUBLIC

            2.40 INCHES OF RAIN. RECEIVED VIA SOCIAL MEDIA.

0800 AM     HEAVY RAIN       NEVADA                  42.02N 93.45W
09/01/2014  E2.26 INCH       STORY              IA   PUBLIC

            2.26 INCHES OF RAIN.

0800 AM     HEAVY RAIN       NEVADA                  42.02N 93.45W
09/01/2014  M2.26 INCH       STORY              IA   COCORAHS

            2.26 INCHES OF RAIN. RECEIVED VIA SOCIAL MEDIA. NORTHWEST
            SIDE OF NEVADA.

&&

BF

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 7:10 PM CDTSevere Thunderstorm WarningDMXCarroll, Crawford50 min
Aug 31, 7:29 PM CDTSevere Thunderstorm WarningDMXCalhoun, Pocahontas, Sac, Webster46 min
Aug 31, 7:33 PM CDTSevere Thunderstorm WarningDMXAudubon, Calhoun, Carroll, Greene, Guthrie42 min
Aug 31, 7:44 PM CDTSevere Thunderstorm WarningDMXHumboldt, Kossuth, Palo Alto, Pocahontas, Webster46 min
Aug 31, 7:55 PM CDTSevere Thunderstorm WarningDMXHancock, Kossuth, Winnebago65 min
Aug 31, 8:02 PM CDTSpecial Weather StatementDMXBoone, Dallas, Polk, Story88 min
Aug 31, 8:02 PM CDTSevere Thunderstorm WarningDMXAudubon, Boone, Carroll, Dallas, Greene, Guthrie58 min
Aug 31, 8:06 PM CDTSevere Thunderstorm WarningDMXBoone, Calhoun, Carroll, Greene, Hamilton, Webster54 min
Aug 31, 8:08 PM CDTSevere Thunderstorm WarningDMXHancock, Humboldt, Kossuth, Webster, Wright52 min
Aug 31, 8:27 PM CDTTornado WarningDMXCalhoun, Hamilton, Webster33 min
Aug 31, 8:46 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Polk, Story59 min
Aug 31, 8:48 PM CDTSevere Thunderstorm WarningDMXBoone, Story57 min
Aug 31, 9:12 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Butler, Franklin, Grundy, Hardin and 1 more48 min
Aug 31, 9:30 PM CDTSevere Thunderstorm WarningDMXMarshall, Tama60 min
Aug 31, 9:46 PM CDTSevere Thunderstorm WarningDMXDallas, Polk44 min
Aug 31, 9:55 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Butler, Grundy, Tama50 min
Aug 31, 10:09 PM CDTSevere Thunderstorm WarningDMXJasper, Mahaska, Marion, Warren51 min
Aug 31, 10:10 PM CDTFlash Flood WarningDMXDallas, Polk6 hr
Aug 31, 10:54 PM CDTFlash Flood WarningDMXClarke, Lucas, Madison, Marion, Warren6 hr
Aug 31, 11:49 PM CDTSevere Thunderstorm WarningDMXMahaska, Monroe, Wapello41 min
Sep 1, 12:31 AM CDTRiver Flood WarningDMXPolk5 days

Nearby

River Flood Warnings in Iowa, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.